Alert archive / Nebraska / Severe Thunderstorm Warnings in 2022

Severe Thunderstorm Warning 96, NWS North Platte, NE

June 4, 2022Cherry County, Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Jun 4, 2022, 12:03 AM MDT for Cherry County, Nebraska. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 4, 2022, 12:03 AM MDT (06:03 UTC)
Expired
Jun 4, 2022, 12:45 AM MDT
In force
42 min
Issued by
NWS North Platte, NE
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Cherry County, NE

The radar

The North Platte radar (KLNX), 138 km from the middle of the area, began a volume at 06:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Rapid City, SD (KUNR), launched 00:00Z, 6.1 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Rapid City, SD at 00:00Z on 2022-06-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 65 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Rapid City, SD at 00:00Z on 2022-06-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 122 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
65 J/kg
Mixed-layer CIN
-97 J/kg
Mixed-layer LCL
1235 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
122 m²/s²
0-3 km storm-relative helicity
140 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted.

912 
WUUS53 KLBF 040603
SVRLBF
NEC031-040645-
/O.NEW.KLBF.SV.W.0096.220604T0603Z-220604T0645Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service North Platte NE
1203 AM MDT Sat Jun 4 2022

The National Weather Service in North Platte has issued a

* Severe Thunderstorm Warning for...
  Northwestern Cherry County in north central Nebraska...

* Until 1245 AM MDT.

* At 1202 AM MDT, a severe thunderstorm was located 9 miles west of
  Merriman, or 17 miles northeast of Gordon, moving southeast at 25
  mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Merriman, Highway 61 Crossing The Niobrara River, Irwin,
  Intersection of Highway 61 and Shadbolt Road and Intersection of
  Highway 20 and Irwin Road.

This includes the following highways...
 Highway 20 between mile markers 119 and 147.
 Highway 61 between mile markers 203 and 230.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4290 10140 4259 10172 4289 10204 4300 10194
      4300 10176
TIME...MOT...LOC 0602Z 304DEG 20KT 4292 10189 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Gomez
2 follow-up statements
919 
WWUS53 KLBF 040633
SVSLBF

Severe Weather Statement
National Weather Service North Platte NE
1233 AM MDT Sat Jun 4 2022

NEC031-040645-
/O.CON.KLBF.SV.W.0096.000000T0000Z-220604T0645Z/
Cherry NE-
1233 AM MDT Sat Jun 4 2022

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 AM MDT
FOR NORTHWESTERN CHERRY COUNTY...

At 1232 AM MDT, a severe thunderstorm was located near Merriman, or
23 miles south of Martin, moving southeast at 25 mph.

HAZARD...60 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Merriman, Highway 61 Crossing The Niobrara River and Intersection of
Highway 61 and Shadbolt Road.

This includes the following highways...
 Highway 20 between mile markers 123 and 147.
 Highway 61 between mile markers 206 and 230.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4290 10140 4263 10169 4293 10200 4300 10194
      4300 10176
TIME...MOT...LOC 0632Z 304DEG 20KT 4283 10170 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Gomez
484 
WWUS53 KLBF 040640
SVSLBF

Severe Weather Statement
National Weather Service North Platte NE
1240 AM MDT Sat Jun 4 2022

NEC031-040650-
/O.EXP.KLBF.SV.W.0096.000000T0000Z-220604T0645Z/
Cherry NE-
1240 AM MDT Sat Jun 4 2022

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN CHERRY COUNTY
WILL EXPIRE AT 1245 AM MDT...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.  However small hail
and gusty winds are still possible with this thunderstorm.

LAT...LON 4290 10140 4263 10169 4293 10200 4300 10194
      4300 10176
TIME...MOT...LOC 0640Z 304DEG 20KT 4281 10166 

$$

Gomez

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 11:34 PM MDT, 29 minutes earlier.

Area forecast discussion, Jun 3, 11:34 PM MDT, 29 minutes before
Area Forecast Discussion
National Weather Service North Platte NE
1234 AM CDT Sat Jun 4 2022

.SHORT TERM...(This evening through Saturday night)
Issued at 255 PM CDT Fri Jun 3 2022

An active short-term is expected through Saturday night. For
tonight...conditions remain marginal for severe thunderstorm
potential with the best instability located to the west of north
central Nebraska. A stray thunderstorm may clip the western counties
(eastern Panhandle) but severe storms will remain isolated. The main
concern with severe storms will be large hail and strong winds.
However, as storms move east into less stable air, heavy rain and
strong winds (but under severe criteria) will be the main threat.
Even then, the heavy rain potential is not expected to lead to
widespread flooding as QPF amounts remain near or below a half inch.
The issue will be this rain will come quickly in a short period,
leading to possible brief flooding that should recede quickly once
the shower or thunderstorm passes.

Dry weather returns for Saturday morning before the next round of
thunderstorms arrives Saturday afternoon and evening. Thunderstorm
potential Saturday will be associated with a low pressure system
moving across the northern US dragging a cold front across the
central US. For now, the latest SPC outlook has portions of north
central Nebraska in a marginal risk. There is still some
uncertainty in the location development of thunderstorms and model
timing. As such, there is a chance that the cold front may push far
enough south and east to keep any convection out of our area,
besides an isolated shower to two. On the other hand, if the front
slows on Saturday, a better chance of not only more widespread
severe storms may impacting a larger area of our forecast area, but
also an earlier initiation time (early afternoon). Regardless, steep
low level lapse rates and deep shear should support at least a few
thunderstorms across the region.

.LONG TERM...(Sunday through Friday)
Issued at 255 PM CDT Fri Jun 3 2022

Continued thunderstorm chances are expected on Sunday. However, with
lingering convection through Saturday night and possible cloudiness
throughout much of Sunday, any shower activity will struggle to find
enough instability for widespread severe storms.

High pressure tries to build south into the region on Monday
bringing some relief to the active weather. The respite is brief as
the next disturbance moves into the area on Tuesday morning. There
is a chance of thunderstorms with this system Tuesday, but severe
storms is uncertain at this time. The chance of some stronger storms
is definitely possible though, as the shortwave trough moves off the
High Plains into the central Plains. Will wait a few more model runs
to see how instability progresses before determining the severe risk
with these storms.

Beyond Tuesday...some quieter weather returns for Wednesday before
rain and thunderstorm chances arrive again for the end of the week.
Have only put a mention into the forecast for these storms as it's
too early to foresee any details or severe potential at this point in
time. Stay tuned to later forecasts for more about the end week
thunderstorm potential.

&&

.AVIATION...(For the 06Z TAFS through 06Z Saturday night)
Issued at 1227 AM CDT Sat Jun 4 2022

Isolated to scattered thunderstorms will continue across northern
Nebraska tonight and may possibly impact KVTN terminal. Across
southwest into central Nebraska, thunderstorms are expected to be
isolated. Winds overnight should be mostly light and variable,
with light winds remaining through the day, switching to the east
during the day. Mostly VFR conditions are expected over the next
24 hours. There is also a chance for isolated to scattered
thunderstorms Saturday late afternoon and evening.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...Kulik
LONG TERM...Kulik
AVIATION...Gomez
Hazardous weather outlook, Jun 3, 1:08 PM MDT, 10 hours 55 minutes before
Hazardous Weather Outlook
National Weather Service North Platte NE
208 PM CDT Fri Jun 3 2022

NEZ004>010-022>029-035>038-056>059-069>071-094-041200-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-
Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-
Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
208 PM CDT Fri Jun 3 2022 /108 PM MDT Fri Jun 3 2022/

This Hazardous Weather Outlook is for portions of western and
north central Nebraska.

.DAY ONE...TONIGHT.

Scattered thunderstorms are possible this evening across portions
of central and western Nebraska. Some severe storms are possible
mainly west and south of a line from Maywood, to Thedford, to Hay
Springs. Large hail and gusty winds are the main severe threats.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

Active weather will continue into Saturday and Sunday. On
Saturday, there is a marginal threat for severe thunderstorms
mainly south of a line from Hyannis to Comstock. On Sunday the
marginal threat for severe storms will shift south into far
southwestern Nebraska. The greatest threat for severe storms
Sunday is south of a line from Imperial to Eustis.

The threat for thunderstorms will continue Monday through
Thursday. At this time, the threat for severe storms is
uncertain.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated through tonight.

&&

Get your weather, hydrological, and climate information at
http://www.weather.gov/northplatte

In the hours before

Special weather statement, Jun 3, 8:47 PM MDT, 3 hours 16 minutes before
Special Weather Statement
National Weather Service North Platte NE
947 PM CDT Fri Jun 3 2022

NEZ059-040315-
Lincoln NE-
947 PM CDT Fri Jun 3 2022

...A strong thunderstorm will impact portions of northwestern Lincoln
County through 1015 PM CDT...

At 947 PM CDT, Doppler radar was tracking a strong thunderstorm near
Sarben, or 24 miles east of Ogallala, moving northeast at 35 mph.

HAZARD...Winds in excess of 30 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Coker.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 4114 10126 4135 10126 4139 10100 4122 10091
TIME...MOT...LOC 0247Z 236DEG 29KT 4124 10127

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...30 MPH

Roberg
Local storm report, Jun 3, 8:53 PM MDT, 3 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
953 PM CDT FRI JUN 3 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0939 PM     HAIL             3 NNW SARBEN            41.20N 101.32W
06/03/2022  E0.88 INCH       KEITH              NE   TRAINED SPOTTER

            HAIL RANGED FROM PEA TO NICKEL SIZED.

&&

BROWN
Special weather statement, Jun 3, 8:55 PM MDT, 3 hours 8 minutes before
Special Weather Statement
National Weather Service North Platte NE
955 PM CDT Fri Jun 3 2022

NEZ059-040330-
Lincoln NE-
955 PM CDT Fri Jun 3 2022

...A strong thunderstorm will impact portions of north central
Lincoln County through 1030 PM CDT...

At 954 PM CDT, Doppler radar was tracking a strong thunderstorm 12
miles north of North Platte, moving northeast at 30 mph.

HAZARD...Winds in excess of 30 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This storm will remain over mainly rural areas of north central
Lincoln County.

This includes the following highways...
 Highway 97 between mile markers 2 and 13.
 Highway 83 between mile markers 92 and 103.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4120 10082 4134 10091 4139 10077 4139 10057
      4130 10047
TIME...MOT...LOC 0254Z 243DEG 24KT 4131 10072

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...30 MPH

Roberg
Local storm report, Jun 3, 9:25 PM MDT, 2 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1025 PM CDT FRI JUN 3 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1002 PM     HAIL             13 SW STAPLETON         41.32N 100.66W
06/03/2022  E1.50 INCH       LINCOLN            NE   NWS EMPLOYEE

&&

BROWN
Special weather statement, Jun 3, 9:47 PM MDT, 2 hours 16 minutes before
Special Weather Statement
National Weather Service North Platte NE
1047 PM CDT Fri Jun 3 2022

NEZ038-040415-
Custer NE-
1047 PM CDT Fri Jun 3 2022

...A strong thunderstorm will impact portions of west central Custer
County through 1115 PM CDT...

At 1047 PM CDT, Doppler radar was tracking a strong thunderstorm over
Arnold, or 15 miles east of Stapleton, moving east at 35 mph.

HAZARD...Winds in excess of 30 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Arnold, Finchville, Pleasant Hill and Milldale.

This includes Highway 92 between mile markers 247 and 264.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4134 10023 4151 10024 4158 9996 4136 9991
TIME...MOT...LOC 0347Z 259DEG 28KT 4143 10022

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...30 MPH

Roberg
Special weather statement, Jun 3, 11:25 PM MDT, 38 minutes before
Special Weather Statement
National Weather Service North Platte NE
1125 PM MDT Fri Jun 3 2022

NEZ004-094-040600-
Sheridan NE-Western Cherry NE-
1125 PM MDT Fri Jun 3 2022

...A strong thunderstorm will impact portions of northwestern Cherry
and northeastern Sheridan Counties through MIDNIGHT MDT...

At 1125 PM MDT, Doppler radar was tracking a strong thunderstorm 13
miles south of Batesland, or 13 miles northeast of Gordon, moving
southeast at 35 mph.

HAZARD...Winds in excess of 40 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Merriman, Hoover Lake, Highway 61 Crossing The Niobrara River, Irwin,
Intersection of Highway 20 and Irwin Road, Shell Lake State Wildlife
Management Area and Bayonne.

This includes the following highways...
 Highway 20 between mile markers 113 and 144.
 Highway 61 between mile markers 215 and 231.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4299 10145 4262 10191 4296 10221 4300 10213
TIME...MOT...LOC 0525Z 311DEG 29KT 4295 10202

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH

Gomez

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 3, 6:55 PM MDTSpecial Weather StatementLBFChase50 min
Jun 3, 6:58 PM MDTSpecial Weather StatementLBFPerkins47 min
Jun 3, 7:03 PM MDTSevere Thunderstorm WarningLBFChase57 min
Jun 3, 7:05 PM MDTSevere Thunderstorm WarningLBFKeith, Perkins34 min
Jun 3, 7:26 PM MDTSpecial Weather StatementLBFPerkins49 min
Jun 3, 8:20 PM MDTSpecial Weather StatementLBFBlaine25 min
Jun 3, 8:47 PM MDTSpecial Weather StatementLBFLincoln28 min
Jun 3, 8:55 PM MDTSpecial Weather StatementLBFLincoln35 min
Jun 3, 9:00 PM MDTSevere Thunderstorm WarningLBFLincoln, Logan45 min
Jun 3, 9:47 PM MDTSpecial Weather StatementLBFCuster28 min
Jun 4, 12:42 AM MDTSpecial Weather StatementLBFCherry33 min
Jun 4, 4:05 PM MDTSpecial Weather StatementLBFCuster25 min
Jun 4, 4:06 PM MDTSpecial Weather StatementLBFCuster24 min
Jun 4, 4:08 PM MDTSpecial Weather StatementLBFLincoln37 min
Jun 4, 4:13 PM MDTSevere Thunderstorm WarningLBFCuster47 min
Jun 4, 4:21 PM MDTSevere Thunderstorm Warning Considerable damage threatLBFCuster39 min
Jun 4, 4:24 PM MDTSevere Thunderstorm Warning Considerable damage threatLBFLincoln51 min
Jun 4, 4:28 PM MDTSpecial Weather StatementLBFLogan32 min
Jun 4, 4:38 PM MDTSevere Thunderstorm WarningLBFBlaine, Custer, Logan, Thomas52 min
Jun 4, 4:40 PM MDTSpecial Weather StatementLBFDeuel35 min
Jun 4, 4:54 PM MDTSpecial Weather StatementLBFCuster51 min
Jun 4, 4:56 PM MDTSevere Thunderstorm WarningLBFCuster64 min
Jun 4, 4:58 PM MDTSevere Thunderstorm WarningLBFDeuel, Garden, Keith62 min
Jun 4, 5:01 PM MDTSpecial Weather StatementLBFDeuel44 min
Jun 4, 5:07 PM MDTSevere Thunderstorm Warning Considerable damage threatLBFFrontier, Lincoln38 min
Jun 4, 5:11 PM MDTSevere Thunderstorm WarningLBFCuster64 min
Jun 4, 5:19 PM MDTSevere Thunderstorm WarningLBFFrontier26 min
Jun 4, 5:27 PM MDTSpecial Weather StatementLBFFrontier18 min
Jun 4, 5:36 PM MDTSevere Thunderstorm WarningLBFDeuel, Garden, Keith39 min
Jun 4, 5:39 PM MDTSpecial Weather StatementLBFCuster36 min
Jun 4, 5:43 PM MDTSevere Thunderstorm WarningLBFFrontier, Lincoln62 min
Jun 4, 5:50 PM MDTSevere Thunderstorm WarningLBFCuster40 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2022Every severe thunderstorm warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.